Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 10, NWS Bismarck, ND

August 5, 20069 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Aug 5, 2006, 4:43 AM CDT for 9 counties in North Dakota. It took effect at Aug 5, 2006, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2006, 4:43 AM CDT (09:43 UTC)
In effect from
Aug 5, 2006, 12:00 PM CDT
Expired
Aug 5, 2006, 7:59 PM CDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Divide County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3477 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 050943
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
443 AM CDT SAT AUG 5 2006

...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING...

.DEEP LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY ALLOWING FOR
THE DEVELOPMENT OF STRONG NORTHWEST WINDS THIS AFTERNOON AND
EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND BECOME SUSTAINED AT
25 TO 35 MPH...WITH GUSTS UP TO 45 MPH. THE WINDS WILL BE THE
STRONGEST IN THE LATE AFTERNOON AND EARLY EVENING HOURS...AND
WILL START TO SUBSIDE SOME BY LATE EVENING.

NDZ001>005-009>013-051745-
/O.NEW.KBIS.WI.Y.0010.060805T1700Z-060806T0500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY
443 AM CDT SAT AUG 5 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35...WITH GUSTS UP TO 45
MPH...ARE EXPECTED THIS AFTERNOON AND EVENING AS DEEP LOW PRESSURE
MOVES EAST ACROSS THE REGION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JC
3 follow-up statements
000 
WWUS73 KBIS 051549
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1049 AM CDT SAT AUG 5 2006

...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING...

.DEEP LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY CREATING STRONG
WINDS THROUGH THIS EVENING. WINDS WILL BE FROM THE NORTHWEST AT
AT 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH. THE WINDS WILL BE THE
STRONGEST IN THE LATE AFTERNOON AND EARLY EVENING HOURS...AND WILL
START TO SUBSIDE BY LATE EVENING.

NDZ001>005-009>013-060000-
/O.CON.KBIS.WI.Y.0010.060805T1700Z-060806T0500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY
1049 AM CDT SAT AUG 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35...WITH GUSTS UP TO 45 MPH...
ARE EXPECTED THROUGH EVENING AS DEEP LOW PRESSURE MOVES EAST
ACROSS THE REGION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


LEBLANG
000 
WWUS73 KBIS 052012
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
312 PM CDT SAT AUG 5 2006

...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING...

.THE PASSAGE OF A COLD FRONT HAS BROUGHT WINDS OF 25 TO 40 MPH TO
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. THESE GUSTY WINDS
WILL DECREASE BY 9 PM CDT WITH SUNSET. MOTORISTS AND BOATERS
SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

NDZ001>005-009>013-060200-
/O.EXT.KBIS.WI.Y.0010.000000T0000Z-060806T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY
312 PM CDT SAT AUG 5 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

THE PASSAGE OF A COLD FRONT HAS BROUGHT WINDS OF 25 TO 40 MPH TO
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. THESE GUSTY WINDS
WILL DECREASE BY 9 PM CDT WITH SUNSET. MOTORISTS AND BOATERS
SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LEBLANG
000 
WWUS73 KBIS 060059
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
759 PM CDT SAT AUG 5 2006

NDZ001>005-009>013-060200-
/O.CAN.KBIS.WI.Y.0010.000000T0000Z-060806T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY
759 PM CDT SAT AUG 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA HAVE
DIMINISHED SUBSTANTIALLY...AND WILL CONTINUE TO DECREASE THROUGH
THE EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$
TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Aug 5, 3:00 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 5, 3:00 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SAT AUG 5 2006

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

CURRENTLY...SURFACE TROUGH IS SITUATED OVER EASTERN MONTANA...WITH
ELEVATED CONVECTION PRESENT. A FEW OF THE SHOWERS ARE MIXING DOWN
HIGHER MOMENTUM AIR ALOFT...CREATING GUSTY WINDS UP TO 30 MPH THERE.
THESE SHOWERS WILL CONTINUE TO MOVE EAST INTO ND...AND MAY BUILD
INTO ISOLATED THUNDERSTORMS. HAVE ADDED SMALL POPS IN THE CENTRAL
AND WEST FOR THIS. OTHER THUNDERSTORMS WERE LOCATED IN EASTERN
SD...ASSOCIATED WITH LIFTING VIA STRONG LL JET...STEEP LAPSE RATES.

TODAY...THE BIG STORY WILL BE THE UNUSUALLY DEEP LOW PRESSURE SYSTEM
THAT WILL TRAVERSE THE NORTHERN PLAINS TODAY. A DEEP...BUT TIGHTLY
PACKED...H500 SHORTWAVE WILL HELP TO CREATE STRONG SFC PRESSURE
FALLS...LEADING TO A WELL DEVELOPED...ALMOST FALL LIKE CYCLONE.
THIS SYSTEM WILL PUSH A TROUGH ACROSS THE STATE TODAY...SWITCHING
WINDS FROM SOUTH TO NORTHWEST THIS AFTERNOON. HIGH DEWPOINTS EAST OF
THE FRONT...ALONG WITH 40 TO 50 KTS OF SHEAR IN THE EASTERN THIRD OF
ND...APPROX. 3500 J/KG OF CAPE...AND PROGGED MID LEVEL SPEED MAX
WILL SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON.
LARGE HAIL AND DAMAGING WINDS WILL BE LIKELY WITH THESE
THUNDERSTORMS. THUNDERSTORM INITIATION IS EXPECTED TO OCCUR EAST
OF A LINE FROM ROLLA TO SELFRIDGE.

THE OTHER CONCERN WITH THIS WEATHER SYSTEM IS THE DEVELOPMENT OF
VERY STRONG WESTERLY WINDS BEHIND THE TROUGH. WINDS WILL INCREASE TO
20 TO 30 MPH WITH GUSTS TO OVER 40 MPH...WITH THE STRONGEST WINDS IN
NORTHERN SECTIONS OF THE STATE THIS AFTERNOON AND EVENING. A WIND
ADVISORY HAS BEEN ISSUED DUE TO THIS CONCERN. LOW RELATIVE
HUMIDITIES...AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS IN THE SOUTH CENTRAL AND WEST. A RED FLAG WARNING HAS
BEEN ISSUED FOR THIS CONCERN.

PRECIPITATION CHANCES WILL END WEST TO EAST...WITH ONLY EASTERN
AREAS SEEING ANYTHING BY LATE THIS AFTERNOON. RAINFALL AMOUNTS MAY
BE HEAVY WITH THUNDERSTORMS IN THE SOUTHEAST...WHERE HIGHER LOW
LEVEL MOISTURE IS PRESENT.

COOLER AIR WILL BUILD INTO THE REGION TONIGHT WITH STRONG CAA. LOW
CLOUDS WILL ALSO BE POSSIBLE LATE TONIGHT AND SUNDAY MORNING IN
NORTHERN AND EASTERN AREAS. HIGH PRESSURE WILL COVER THE REGION ON
SUNDAY...BRINGING LIGHT WINDS AND MOSTLY SUNNY SKIES TO THE REGION.
HIGHS WILL BARELY MAKE IT INTO THE 70S FAR NORTH...WITH LOW 80S
SOUTH...A MUCH WELCOMED RELIEF FROM THE HEAT.

UPPER LEVEL RIDGE WILL BEGIN TO SHIFT EAST BACK INTO THE REGION BY
MONDAY AFTERNOON...BRINGING A FEW HIGH CLOUDS AND SLIGHTLY WARMER
TEMPS. ADDED A FEW LOW POPS MONDAY NIGHT...AS MODELS INDICATE THE
POSSIBILITY OF ELEVATED CONVECTION ON THE NOSE OF THE LOW LEVEL JET.

.LONG TERM...TUESDAY THROUGH FRIDAY
GFS CONTINUES TO ADVERTISE AN UPPER TROUGH AND COLD FRONT IN THE
TUESDAY/WEDNESDAY TIME FRAME. SO WILL CONTINUE CHANCE OF
THUNDERSTORMS. THURSDAY LOOKS GENERALLY DRY...AND THEN ADDED A
CHANCE FOR THUNDERSTORMS ON FRIDAY AS COOLER AIR DROPS ACROSS THE
AREA FROM CANADA. TEMPERATURES WILL CONTINUE ABOVE NORMAL FOR
TUESDAY AND WEDNESDAY...THEN COOLING DOWN TO NEAR NORMAL BY FRIDAY.
NO BIG CHANGES NEEDED TO CURRENT FORECAST.

&&

.FIRE WEATHER...
DEEP LOW PRESSURE WILL BRING GUSTY NORTHWEST WINDS...20 TO 30
MPH...WITH VERY LOW AFTERNOON HUMIDITIES...10 TO 20 PERCENT...ACROSS
MUCH OF SOUTH CENTRAL AND WESTERN NORTH DAKOTA. THE COMBINATION OF
THE ABOVE TWO FACTORS AND VERY DRY RANGELAND WILL CREATE VERY
DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED
FLAG WARING IS IN EFFECT FOR THIS AFTERNOON AND EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8
PM MDT/ THIS EVENING FOR NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-
NDZ022-NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036-NDZ040-NDZ041-
NDZ042-NDZ043-NDZ044-NDZ045-NDZ046-NDZ047-NDZ050.

WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CDT TONIGHT FOR NDZ001-
NDZ002-NDZ003-NDZ004-NDZ005-NDZ009-NDZ010-NDZ011-NDZ012-NDZ013.

&&

JC/JF
Hazardous weather outlook, Aug 5, 4:26 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
426 AM CDT SAT AUG 5 2006

NDZ017>022-031>035-040>045-060930-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
426 AM CDT SAT AUG 5 2006 /326 AM MDT SAT AUG 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY WINDS AND VERY DRY AIR BEHIND A COLD FRONT WILL
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL AND
WESTERN NORTH DAKOTA TODAY. A RED FLAG WARNING HAS BEEN ISSUED FOR
SUSTAINED WINDS OF 20 TO 30 MPH WITH RELATIVE HUMIDITIES IN THE 10
TO 20 PERCENT RANGE. THE RANGELAND FIRE DANGER INDEX WILL BE IN
THE EXTREME CATEGORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-060930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-
426 AM CDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

DEEP LOW PRESSURE WILL PRODUCE STRONG NORTHWEST WINDS THIS
AFTERNOON AND EVENING. SUSTAINED WIND SPEEDS OF 25 TO 35
MPH...WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED. A WIND
ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ023-025-036-037-046>048-050-051-060930-
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
426 AM CDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG LOW PRESSURE WILL PUSH A COLD FRONT EAST ACROSS THE STATE
TODAY. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG THE COLD
FRONT...EAST OF A LINE FROM ROLLA TO SELFRIDGE. THE THUNDERSTORMS
WILL LIKELY PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLY HEAVY
RAINFALL.

STRONG GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. WINDS
WILL BE SUSTAINED AT 20 TO 30 MPH THIS AFTERNOON AND EVENING. THE
STRONG WINDS COUPLED WITH VERY LOW RELATIVE HUMIDITIES BEHIND THE
FRONT AND DRY RANGELAND WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS IN KIDDER...LOGAN...MCINTOSH AND EMMONS COUNTIES. A RED
FLAG WARNING IS IN EFFECT FOR THESE COUNTIES DUE TO THIS CONCERN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

JC

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:05 PM CDTFlash Flood WarningBISEmmons, Sioux3 hr
Aug 4, 7:18 PM CDTSevere Thunderstorm WarningBISEmmons57 min
Aug 4, 7:35 PM CDTSevere Thunderstorm WarningBISMcIntosh40 min
Aug 4, 8:16 PM CDTSevere Thunderstorm WarningBISMcIntosh29 min

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.